Alert archive / Missouri / Red Flag Warnings in 2026
Red Flag Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Feb 17, 2026, 11:29 PM CST for 7 counties in Missouri. It took effect at Feb 18, 2026, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2026, 11:29 PM CST (05:29 UTC)
- In effect from
- Feb 18, 2026, 11:00 AM CST
- Expired
- Feb 18, 2026, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 163 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.5 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 525 m²/s²
- 0-3 km storm-relative helicity
- 563 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215 WWUS83 KEAX 180529 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1129 PM CST Tue Feb 17 2026 MOZ005>008-015>017-190100- /O.NEW.KEAX.FW.W.0001.260218T1700Z-260219T0100Z/ Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair- 1129 PM CST Tue Feb 17 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST WEDNESDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR NORTHERN MISSOURI... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 11 AM to 7 PM CST Wednesday. * AFFECTED AREA...In Missouri, Fire Weather Zones 005, 006, 007, 008, 015, 016 and 017. * TIMING...From 11 AM to 7 PM CST Wednesday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Gusty westerly winds up to 30 mph. * HUMIDITY...Relative humidity values falling between 15 and 20% Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OM
2 follow-up statements
141 WWUS83 KEAX 181916 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 116 PM CST Wed Feb 18 2026 MOZ017-191000- /O.NEW.KEAX.FW.W.0002.260219T1800Z-260220T0200Z/ /O.CON.KEAX.FW.W.0001.000000T0000Z-260219T0100Z/ Adair- 116 PM CST Wed Feb 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN MISSOURI... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN, CENTRAL, AND NORTHERN MISSOURI... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CST Thursday. * AFFECTED AREA...In Missouri, Fire Weather Zone 017. * TIMING...For the first Red Flag Warning, until 7 PM CST this evening. For the second Red Flag Warning, from noon to 8 PM CST Thursday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Gusty westerly winds up to 30 mph. * HUMIDITY...Relative humidity values falling between 15 and 20% Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ060-MOZ024-025-031>033-038>040-043>046-053-054-191000- /O.NEW.KEAX.FW.W.0002.260219T1800Z-260220T0200Z/ Linn KS-Linn MO-Macon-Carroll-Chariton-Randolph-Lafayette-Saline- Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- 116 PM CST Wed Feb 18 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN, CENTRAL, AND NORTHERN MISSOURI... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CST Thursday. * AFFECTED AREA...In Kansas, Fire Weather Zone 060. In Missouri, Fire Weather Zones 024, 025, 031, 032, 033, 038, 039, 040, 043, 044, 045, 046, 053 and 054. * TIMING...From noon to 8 PM CST Thursday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Gusty southwesterly winds up to 30 mph. * HUMIDITY...Relative humidity values falling between 15 and 25% Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ005>008-015-016-190100- /O.CON.KEAX.FW.W.0001.000000T0000Z-260219T0100Z/ Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan- 116 PM CST Wed Feb 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN MISSOURI... * AFFECTED AREA...In Missouri, Fire Weather Zones 005, 006, 007, 008, 015 and 016. * TIMING...Until 7 PM CST this evening. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Gusty westerly winds up to 30 mph. * HUMIDITY...Relative humidity values falling between 15 and 20% Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
898 WWUS83 KEAX 190105 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 705 PM CST Wed Feb 18 2026 MOZ017-191000- /O.EXP.KEAX.FW.W.0001.000000T0000Z-260219T0100Z/ /O.CON.KEAX.FW.W.0002.260219T1800Z-260220T0200Z/ Adair- 705 PM CST Wed Feb 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CST THURSDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PORTIONS OF WESTERN, CENTRAL, AND NORTHERN MISSOURI... ...RED FLAG WARNING HAS EXPIRED WEDNESDAY EVENING FOR PORTIONS OF NORTHERN MISSOURI... * AFFECTED AREA...In Missouri, Fire Weather Zone 017. * TIMING...From noon to 8 PM CST Thursday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Gusty westerly winds up to 30 mph. * HUMIDITY...Relative humidity values falling between 15 and 20% Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ005>008-015-016-190215- /O.EXP.KEAX.FW.W.0001.000000T0000Z-260219T0100Z/ Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan- 705 PM CST Wed Feb 18 2026 ...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF NORTHERN MISSOURI... Winds have decreased; therefore, the fire weather threat has diminished. $$ KSZ060-MOZ024-025-031>033-038>040-043>046-053-054-191000- /O.CON.KEAX.FW.W.0002.260219T1800Z-260220T0200Z/ Linn KS-Linn MO-Macon-Carroll-Chariton-Randolph-Lafayette-Saline- Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- 705 PM CST Wed Feb 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CST THURSDAY FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR PORTIONS OF WESTERN, CENTRAL, AND NORTHERN MISSOURI... * AFFECTED AREA...In Kansas, Fire Weather Zone 060. In Missouri, Fire Weather Zones 024, 025, 031, 032, 033, 038, 039, 040, 043, 044, 045, 046, 053 and 054. * TIMING...From noon to 8 PM CST Thursday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Gusty southwesterly winds up to 30 mph. * HUMIDITY...Relative humidity values falling between 15 and 25% Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Macko
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Feb 17, 10:47 PM CST, 42 minutes earlier. Its key messages:
- Strong, gusty winds this afternoon and into the overnight hours.
- Elevated fire weather conditions this afternoon - Thursday. For Wednesday, the greatest risk area will north of Highway 136 for north central to northeastern MO.
- Wintry weather possible this weekend. There is ~30-35% for at least 0.5" of snow along and south of I-70.
Area forecast discussion, Feb 17, 10:47 PM CST, 42 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1047 PM CST Tue Feb 17 2026 .KEY MESSAGES... - Strong, gusty winds this afternoon and into the overnight hours. - Elevated fire weather conditions this afternoon - Thursday. For Wednesday, the greatest risk area will north of Highway 136 for north central to northeastern MO. - Wintry weather possible this weekend. There is ~30-35% for at least 0.5" of snow along and south of I-70. && .DISCUSSION... Issued at 216 PM CST Tue Feb 17 2026 A storm system is ejecting into the Central Plains this afternoon, with a strong surface low noted in northern NE and southern SD. In contrast, a strong high pressures area was evident near the Gulf coast/ southwestern LA. This has setup a tight pressure gradient across eastern KS and northwestern MO, resulting in sustained winds of 20-30 mph and some gusts to 40 mph. This evening and into the overnight, a strong LLJ will develop, with potential for 60+ kt winds 1-2KM AGL. This may keep wind gusts going after sunset, and potentially increase them from the daytime gusts. It's also possible that the boundary layer stabilizes enough that gusts diminish, while sustained winds linger. Regardless, it's going to remain windy into the first part of the overnight hours ahead of a cold front. It's just going to depend on if and how quickly the boundary layer cools. For now, think the strong flow leads to a higher potential for continued gusts after sunset. The cold front will move through the forecast area between 03Z (in our far northwestern zones) and 09Z (in our far eastern zones). Winds will diminish behind the cold front with notably drier air streaming into the area. Additionally, can't rule out a passing shower, or even an isolated thunderstorm with the frontal passage. There is considerable dry air to overcome and the instability that is there is elevated above a strengthening cap/EML. That could keep anything from developing this evening anyway. The dry air behind that cold front will lead to relative humidity values dropping into the 10 to 20% range for tomorrow afternoon. While winds won't be nearly as strong as today/this evening, we could still see wind gusts in the 20-25 mph range. This will lead to elevated to near-critical fire weather conditions north of Highway 136 in north central to northeastern MO. Elevated to near-critical fire weather conditions continue into Thursday, with the greatest risk area shifted south of I-70. Looking ahead to Saturday, models have trended towards slightly higher probabilities for wintry weather and minor snow accumulation. This is mostly being driven by the Canadian ensembles, where about two-thirds of its members produce accumulating snowfall. In contrast, most of the GFS and about half of the ECMWF ensemble members produce no accumulating snow. This leads to roughly a 30-35% chance for at least half an inch of snow along and south of I-70. Ensemble mean 500mb heights and vorticity show a progressive open wave as the system responsible for this chance for minor snow accumulations. The deterministic Canadian shows a much more robust shortwave moving out of Kansas, which explains its more robust QPF and snowfall forecast. It's possible this more robust wave is represented in its ensemble members as well, leading to its high bias in this event compared to the GFS and ECMWF guidance. Beyond the system on Saturday, conditions look dry with temperatures near or bit below normal through Monday. Broad upper-level ridging returns by the middle of the next week with a trend for above normal temperatures as a result. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 1038 PM CST Tue Feb 17 2026 VFR conditions through the period. Gusty southwest winds are expected to transition to westerly and decrease in speed between 06-10Z as a cold front moves through the region. Mixing will lead to gusty winds after 19Z Wednesday, strongest across northern Missouri. The gusts should subside with sunset Wednesday evening, allowing surface winds to become more southerly. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...CDB AVIATION...BT
Hazardous weather outlook, Feb 17, 5:06 AM CST, 18 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0506 AM CST Tue Feb 17 2026 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181106- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0506 AM CST Tue Feb 17 2026 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... - Elevated fire weather conditions today with well above normal normal temperatures and gusty south winds to 30-40 mph. Elevated fire weather conditions Wednesday with relative humidity values in the teens. - Chances for precipitation a few showers or isolated thunderstorm tonight (20-40%), additional precipitation chances Thursday (20-40%).
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:16 PM CST | Red Flag Warning | EAX | Adair, Bates, Carroll, Cass, Chariton, Cooper and 9 more | 31 hr |
Nearby
Red Flag Warnings in Missouri, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.